MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22700
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report of kinking at the base of the handles.Both devices returned with the snare fully retracted into the sheath.On both devices the handle was manipulated and the snare heads would open and close with no resistance felt.During a visual inspection of both devices, there was damage/kinks noted on the device sheath at the base of the handles.The continuity from the electrical pins to the snare head was tested with an ohm meter and both devices passed.An additional functional test with the devices was performed by attaching the active cord to the electrical pin.The active cord connected to the device easily and remained securely connected.The devices were connected to a valley lab generator and power was applied.Both snares cut simulated tissue as expected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use states: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." instructions for use states: "fully retract and extend snare to confirm smooth operation of device." instructions for use states: "inspect active cord.Cord must be free of kinks, bends, breaks, and exposed wires to allow for accurate transfer of current.If an abnormality is noted, do not use active cord." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a polypectomy, the physician used two (2) cook acusnare polypectomy snare.The snares were being used in a colonoscopy to remove a 5cm pedunculated polyp.When the polypectomy was attempted with the first snare, the snare would not cut through the polyp with cautery.They then switched snares to the second snare from the same lot number and encountered the same issue.They switched cautery machines but that made no difference.They switched to a third snare of a different lot number, and were able to finish the procedure.The proximal end of the catheter on both snares, next to the handle, are crumpled up.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key13861855
Report Number1037905-2022-00123
Device Sequence Number14788905
Product Code KNS
UDI-Device Identifier00827002227002
UDI-Public(01)00827002227002(17)240830(10)W4510930
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberG22700
Device Catalogue NumberASH-1-S
Device Lot NumberW4510930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS PCF-H190L COLONOSCOPE
Patient SexUnknown